MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ebus-tbna (endobronchial ultrasound-guided transbronchial needle aspiration) procedure, the single use aspiration needle broke 1-2cm from the tip and was lost in the patient¿s endobronchial tree.A full body ct scan was performed, which revealed the needle tip in the stomach.An egds (esophagogastroduodenoscopy) was then performed, and the needle tip was removed.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the final investigation and to correct the previously submitted report.Corrected field: d4 - primary udi number.Updated fields: d8, d9, h2, h3, and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the reported failure was confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely that the following led to the malfunction: 1.During a procedure, a bending force was applied to the needle tube when, for example, the patient moved.The needle tube was bent considerably.2.After that, a straightening force was applied to the needle tube.3.Due to the bending and straightening, the strength of the needle tube decreased.As a result, the needle tube broke off.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23846781
Report Number9614641-2025-02110
Device Sequence Number18596269
Product Code FCG
UDI-Device Identifier04953170409981
UDI-Public04953170409981
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR501966
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown